Heavy Rain, Alachua
- When
- June 3, 7:00 PM EST to June 4, 7:00 AM EST
- Where
- Alachua County, Gainesville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
25 inches of rainfall in a 12-hr period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A trained storm spotter measured 4.25 inches of rainfall in a 12-hr period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:20 PM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT FRI JUN 3 2005 ...CONTINUED WET WEATHER EXPECTED THROUGH THE WEEKEND... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... NO MAJOR CHANGES IN 12Z FCST MODEL SUITE AS DEEP AND MOIST SWLY FLOW THROUGH MUCH OF THE ATMOSPHERE WILL CONTINUE OVER THE WEEKEND. RAIN CHANCES WILL GENERALLY LINGER IN THE 40-50% RANGE AT NIGHT AND 60-70% RANGE DURING THE AFTERNOON AND EVENINGS. POTENTIAL FOR NOCTURNAL MCS DEVELOPMENT OVER THE ERN GOMEX WILL CONTINUE EACH NIGHT WITH EXTENSIVE MID/HI CLOUDINESS DISRUPTING THE NORMAL SEA BREEZE PCPN REGIME. THIS WILL CONTINUE TO MAKE TIMING OF PCPN/TSTM ACTIVITY DIFFICULT ALTHOUGH OVERALL COVERAGE OF PCPN WILL REMAIN HIGHER THAN NORMAL. MAX TEMPS WILL CONTINUE TO BE HELD IN CHECK OVER THE WEEKEND WITH ALL OF THE CLOUDINESS WITH HIGHS GENERALLY IN THE MID/UPPER 80S. ANY NUISANCE FLOODING THREAT AREAS NOW RESIDE ACRS INLD SE GA FROM JESUP/BAXLEY SW THROUGH ALMA/WAYCROSS TO HOMERVILLE AND WILL NEED TO BE MONITORED FOR PSBL FLOOD WATCH IF ANOTHER SOLID LINE OF TSTMS SETS UP LATER THIS EVENING. OTHER AREAS OF CONCERN CONTINUE TO BE ACRS MARION COUNTY IN THE SOUTH. .LONG TERM...MONDAY THROUGH FRIDAY... NO CHANGES TO EXTENDED FORECAST AS 12Z GFS CONTINUES TO SHOW DEEP SWLY FLOW ALOFT AND BERMUDA HIGH PRESSURE RIDGE AT THE SURFACE REMAINING JUST TO OUR SOUTH THROUGH THE PERIOD. THIS ALL ADDS UP TO AT LEAST 40-50% PCPN CHANCES EACH AFTERNOON/EVENING IN ASSOCIATION WITH SRBZ ACTIVITY AND CONTINUED PSBL MCS DEVELOPMENT OVER THE ERN GOMEX EACH NIGHT. && .MARINE...LIGHT SOUTHERLY WINDS THRU MOST OF THE PERIOD WITH NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 89 70 87 / 30 60 40 60 SSI 72 84 73 84 / 50 60 40 60 JAX 70 85 70 87 / 50 70 40 70 SGJ 74 83 73 85 / 50 70 50 70 GNV 70 86 70 88 / 40 80 50 70 OCF 71 87 71 88 / 40 90 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...CARROLL
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 PM EDT FRI JUN 3 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 740 PM EDT FRI JUN 3 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THROUGH THE EVENING... DIMINISHING LATER AT NIGHT. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PLW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT FRI JUN 3 2005 GAZ135-032100- APPLING GA- 421 PM EDT FRI JUN 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST APPLING COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT... AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF PINE GROVE...OR ABOUT 5 MILES NORTHWEST OF BAXLEY...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 500 PM EDT. SMALL HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT FRI JUN 3 2005 GAZ134-032145- BACON GA- 502 PM EDT FRI JUN 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 545 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF ALMA...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA THROUGH 545 PM EDT. SMALL HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EDT FRI JUN 3 2005 FLZ024-GAZ165-166-032345- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 645 PM EDT FRI JUN 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 745 PM EDT... AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF ST. MARYS...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. MARYS...KINGSLAND...KINGS BAY BASE...KINGS FERRY...HARRIETTS BLUFF...COLESBURG...WOODBINE AND DOVER BLUFF THROUGH 745 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS WINDS GUSTS TO 40 TO 50 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453761.